It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-26-2011, 06:23 PM   #1
Newbie
(female)
 
Join Date: Sep 2010
Location: Las Vegas, Nevada, United States
Posts: 3
MamaTash HB User
Applying Watson Fentanyl 75 mcg. Patch???

I have only had 2 prescriptions for the Fentanyl patch so far. The first patches I had were small, square-shaped patches that were pretty easy to figure out how to apply them. But today I was given the Watson brand Fentanyl Transdermal System and I'm a little confused. I tore open the pouch, removed the patch, and peeled off the first layer. Then I was left with this big, bulky patch and I need to know if there is another step before I apply it or is that it. The reason I'm confused is because the medicine is gel-like and trapped behind a thin piece of film so does that film disintegrate or what?

 
Old 04-27-2011, 11:41 AM   #2
Member
(female)
 
Join Date: Jan 2011
Location: Chicago,IL cook
Posts: 65
Outtapain HB User
Re: Applying Watson Fentanyl 75 mcg. Patch???

I think you should call the pharmacy and tell them that this is your first time using those patches and let them know your concerns. Tell them you would like them to walk you through how to put it on and ask them about the film. Hope this helps.

 
Sponsors Lightbulb
   
Old 04-27-2011, 10:56 PM   #3
Member
(male)
 
joebob254's Avatar
 
Join Date: May 2010
Location: Missouri, USA
Posts: 93
joebob254 HB Userjoebob254 HB Userjoebob254 HB Userjoebob254 HB Userjoebob254 HB Userjoebob254 HB User
Re: Applying Watson Fentanyl 75 mcg. Patch???

The type of patch you have is commonly known as a gel resivour (sp?). DO NOT puncture or tear that layer that was left behind. It can lead to a rapid release of the fentanyl causing overdose and or death.

The layer that was left behind is the membrane that controls the release of the medicine. The harder plastic that you took off was the protective covering over that membrane to keep the air off of it and the adhesive protected.

I agree with Outtapain, definately go to the pharmacist and ask for help. There is no shame, make sure that you are doing it right for your own sake.

"Joe"
__________________
Herniated L5-S1 in 2005
Herniated L2-L3 in 2008
Dynamic stabilization L2-L3 in 2008 (failed-spondylolesthis of L2)
PLIF L2-L3 in 2009
PLIF failed to fuse

 
The Following User Says Thank You to joebob254 For This Useful Post:
thefastone (08-09-2012)
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Deaths Seen With Fentanyl Narcotic Pain Patch dietcoke Pain Management 6 06-24-2011 06:12 AM
Possible Fentanyl Patch Overdose superstressed Pain Management 27 12-05-2010 08:29 PM
Fentanyl Patch - New Generic (Watson) dennis45 Pain Management 8 09-12-2010 02:27 PM
Problems with my Fentanyl patch and hope someone can help CrochetFerret Pain Management 17 03-27-2010 05:18 AM
New to Board, New to PM and Long Lasting Pain Meds - Fentanyl New To CP Pain Management 64 06-19-2009 10:44 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (159), gmak (156), Shoreline (152), BB07 (94), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:27 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!